MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO LONG ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110006
Medical Device Problem Codes Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, during femoral burring in a navio assisted tka surgery, the handpiece was making a loud screeching noise.The procedure was completed, without delay, using the same device, and the patient was not harmed.After the case, during instrument disassembly, it was noticed that the distal tip of the navio long attachment, where the bur is inserted, was flared out.The investigation found that the long attachment was not facilitating the bur loading due to loose bearings within the device, causing an obstruction.
 
Additional Manufacturer Narrative
H3, h6: the navio long attachment, part number pfsr110006, intended for use in treatment, was returned for evaluation.A relationship between the reported event and the device was established.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found related issues.The complaint was visually confirmed.The tip of the long attachment was trumpeted out.A functional evaluation was unable to be performed as the device could not facilitate loading a bur due to loose bearings withing the long attachment causing an obstruction.The most likely cause of this event is wear of the device due normal use.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint and the owner has been notified to consider further escalation action.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO LONG ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13282365
Report Number3010266064-2022-00032
Device Sequence Number4835013
Product Code OLO
UDI-Device Identifier00885556628607
UDI-Public00885556628607
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110006
Device Catalogue NumberPFSR110006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NPFS02000/NAVIO SURGICAL SYSTEM US
Patient SexUnknown